MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 13117535
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation as there was no product malfunction reported.A review of the radiograph and ct scan provided did not confirm the alleged event.The root cause of the vertebral fracture may be related to patient's bone quality and implant selection.Combining manufactures products is not recommended.Labeling review: ".Compatibility: do not use reline system with components of other systems than armada system.Refer to the armada system instructions for use for a list of the armada system indications of use.Unless stated otherwise, nuvasive devices are not to be combined with the components of another system." ".Contraindications include but are not limited to: infection, local to the operative site.Signs of local inflammation.Patients with known sensitivity to the materials implanted.Patients who are unwilling to restrict activities or follow medical advice.Patients with inadequate bone stock or quality.".Potential risks identified with the use of this system, which may require additional surgery, include: · bending, fracture or loosening of implant component(s) · loss of fixation · nonunion or delayed union · fracture of the vertebra.".
 
Event or Problem Description
On (b)(6) 2018, a patient underwent the first of two planned procedures a posterior lumbar interbody fusion with posterior fixation at l2-s1a1 levels using another manufacturers cages.On (b)(6) 2018, the patient underwent the second procedure a vertebral body replacement at l4 level.Post-operative radiographs identified a vertebral fracture at the l3 level.On (b)(6) 2018 the first of 2 revision procedures was performed replacing the screws at l2 and l3 and extending the construct from t9-s2a1 levels.On (b)(6) 2018 the second planned revision procedure was performed to replace the vertebral body replacement with a larger size.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7870521
Report Number2031966-2018-00142
Device Sequence Number16574082
Product Code NKB
UDI-Device Identifier00887517582768
UDI-Public00887517582768
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number13117535
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2018
Initial Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;